Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Optimal programs and their price characterization in a multisector growth model with uncertainty


Author: Nikolaos S. Papageorgiou
Journal: Proc. Amer. Math. Soc. 122 (1994), 227-240
MSC: Primary 90A16; Secondary 49K27, 49N15, 90A17, 93E20
DOI: https://doi.org/10.1090/S0002-9939-1994-1195728-X
MathSciNet review: 1195728
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we examine a nonstationary multisector growth model with uncertainty in which future utilities are discounted. First we establish the existence of strongly optimal programs emanating from a given initial capital stock. Then we show that this optimal program $ \hat x$ is sustained by a system of prices $ \hat p$ so that the pair $ [\hat x,\hat p]$ is competitive and a strong transversality condition holds. We also show that competitiveness and transversality imply optimality.


References [Enhancements On Off] (What's this?)

  • [1] C. Aliprantis, D. Brown, and O. Burkinshaw, Existence and optimality of competitive equilibria, Springer, Berlin, 1988. MR 1075992 (92i:90023)
  • [2] K. Arrow and M. Kurz, Public investment, the rate of return and optimal fiscal policy, Johns Hopkins Press, Baltimore, 1970.
  • [3] H. Attouch, Variational convergence for functionals and operators, Pitman, London, 1984. MR 773850 (86f:49002)
  • [4] G. Buttazzo, Semicontinuity, relaxation and integral representation in the calculus of variations, Pitman Res. Notes Math. Ser., vol. 207, Longman Sci. Tech., Harlow, 1989. MR 1020296 (91c:49002)
  • [5] J. Diestel and J. Uhl, Vector measures, Math. Surveys Monographs, vol. 15, Amer. Math. Soc., Providence, RI, 1977. MR 0453964 (56:12216)
  • [6] M. Dolcher, Topologie e strutture di convergenza, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 14 (1960), 63-92. MR 0114201 (22:5026)
  • [7] A. Ioffe and V. Tichomirov, Theory of extremal problems, North-Holland, Amsterdam, 1979. MR 528295 (80d:49001b)
  • [8] V. Levin, The Lebesgue decomposition for functionals on the vector function space $ {L^\infty }(X)$, Functional Anal. Appl. 8 (1974), 314-317. MR 0370174 (51:6403)
  • [9] B. Peleg and H. Ryder, On optimal consumption plans in a multisector economy, Rev. Econom. Stud. 39 (1972), 159-169.
  • [10] A. Takayama, Mathematical economics, second edition, Cambridge Univ. Press, Cambridge, England, 1985. MR 832684 (87e:90001)
  • [11] M. L. Weitzman, Duality theory for infinite horizon convex models, Management Sci. 19 (1973), 783-789. MR 0337334 (49:2103)
  • [12] K. Yosida and E. Hewitt, Finitely additive measures, Trans. Amer. Math. Soc. 72 (1952), 45-66. MR 0045194 (13:543b)
  • [13] I. Zilha, Characterization by prices of optimal programs under uncertainty, J. Math. Econom. 3 (1976), 173-183. MR 0421618 (54:9615)
  • [14] V. Arkin and I. V. Evstigneev, Stochastic models of control and economic dynamics, Academic Press, London, 1987.
  • [15] E. B. Dynkin, Some probability models for a developing economy, Soviet Math. Dokl. 12 (1971), 1422-1425.
  • [16] -, Concave stochastic dynamic programming, Math. USSR-Sb. 16 (1972), 501-515.
  • [17] I. V. Evstigneev, Optimal stochastic programs and their stimulating prices, Mathematical Models in Economics (J. Los and M. Los, eds.), North-Holland, Amsterdam, 1974, pp. 219-252. MR 0381650 (52:2541)
  • [18] R. Radner, Optimal stationary consumption with stochastic production and resources, J. Econom. Theory 6 (1973), 68-90. MR 0452560 (56:10839)
  • [19] M. I. Taksar, Optimal planning over infinite time interval under random factors, Mathematical Methods in Economics (J. Los and M. Los, eds.), North-Holland, Amsterdam, 1974, pp. 284-298. MR 0401104 (53:4933)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 90A16, 49K27, 49N15, 90A17, 93E20

Retrieve articles in all journals with MSC: 90A16, 49K27, 49N15, 90A17, 93E20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1195728-X
Keywords: Multisector growth model, feasible program, discount factor, free disposability, intertemporal utility, support prices, transversality condition
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society